Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

171 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Hello Doctor, My wife is having PCOS from last 5

Answered by
Dr.
Dr. Shanti Vennam

OBGYN

Practicing since :1989

Answered : 7393 Questions

default
Posted on Sat, 23 Feb 2019 in Pregnancy
Question: Hello Doctor,

My wife is having PCOS from last 5 years (Since 2014). She got pregnant in Dec 2017 and we got blessed with a baby in Sept, 2017. She didn't get her menstrual periods for the first 9-10 months after delivery which is expected as per doctor. However, she started getting them on regular basis for 2-3 months after that.

Please find below the details :

Sept, 2018 - She got the Menstrual periods.
Oct, 2018 - She didn't get them (This was similar to the way she was getting periods before pregnancy, Doctor said it is because of PCOS).
Nov, 2018 - She got the Menstrual periods for 7-10 days).
Dec, 2018 - She just got the spottings. XXXXXXX 2019 - Bleeding started on XXXXXXX 2nd, reduced after 10 days but again increased since XXXXXXX 15th till XXXXXXX 20th.
Feb 2019 - Bleeding started as expected on the day her periods generally starts (1st Feb). However, this time its heavy bleeding since last 2 days and today is the 3rd day. Considering its Sunday and most of the hospitals are closed, Just wanted to check if we should go to emergency or if this is as expected.

Request for your advice if this is normal or has to be seen in emergency. We are in US as of now and will be charged $200 as per the insurance if the emergency doctor identifies this to be a non-emergency issue, hence wanted to take advice if this is something to be worried about. Also, I stopped taking Prenatal medicine from last 2 weeks as my eye doctor wants to identify the cause of redness in my eyes. Can this heavy bleeding be due to stopping prenatal.

Thanks & Regards,
doctor
Answered by Dr. Shanti Vennam 1 hour later
Brief Answer:
Stopping prenatal medication does not cause abnormal bleeding pattern.

Detailed Answer:
Hello,

Thanks for sharing your health concern with us.

I have gone through your query and would like to offer my opinion.

Firstly, stopping prenatal medication does not cause abnormal bleeding as it is mainly nutritional supplementation.

Secondly, if you find large clots, pain or symptoms of excessive blood loss like fainting spells, palpitations, breathlessness etc., you have to get help as early as possible. The most likely reason for the bleeding is hormonal, but, the possibility of an undetected pregnancy must be kept in mind.

Rest in bed, preferably with elevation of the foot end, maintenance of electrolyte balance, avoiding stress and lifting weights and use of styptics to control the bleeding meanwhile before getting proper help should help.

Hope I have clarified your query. Please feel free to contact for further information. I will be happy to help.

regards,
Shanti.V.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on